CSN Login
Members Online: 22

Tamoxifen and emotions??

jo jo's picture
jo jo
Posts: 1175
Joined: Jun 2010

Has anyone experienced emotional experiences on tamoxifen?
I have been on it for almost 2 months now and i swear i am having mood swings...i cry really easy then turn around and laugh and sometimes i will even get mad about silly things...ya know things like that!
You know the tipical hormonal issues...except i havent had them this bad since i was pregnant!
If its not the tamoxifen then could it be another lovely side effect of the chemo...im just throwing out guesses here cuz i dont know what could be causing it? All i know is this emotional stuff has got to go!

waffle8
Posts: 232
Joined: Mar 2010

I haven't even gotten to the tamoxifen part yet but I all ready have the mood swings..It sure makes life interesting...

survivorbc09
Posts: 4378
Joined: Jun 2009

I am not for sure if tamoxifen can cause side effects like this, but, I am sure it can. Just the fact that we have bc and have so much to deal with all at once can turn our emotions upside down. Have you talked to your oncologist about something that he could prescribe for you to help you possibly? Let us know!

Hugs, Jan

Pinkpower's picture
Pinkpower
Posts: 437
Joined: Jun 2010

Hi jo jo. It's funny I was just having that thought on Tamoxifen just yesterday. I started Tamoxifen 2wks ago, and I've already notice in the past week, especially yesterday, that one minute I was as happy as can be, then nxt thing I know I was super tired and extremeley sad. I layed down, cause I dont want my girls (16 and 10yrs old) to see me like this. But I too just wanted to cry for what seemed like no reason at all.

Mariannemm's picture
Mariannemm
Posts: 136
Joined: Apr 2010

I start Tamoxifen this week. Thank god last week I read a thread about Tamoxifen and prozac. I take prozac and was just about to start taking Tamoxifen. So I called my dr and left a message. He called back and said yes you have to quit taking prozac. He didn't notice that I was taking it. I have only been on prozac since last fall so hopefully it won't be a big deal to come off of it. I am lowering my dose and will be done on Wednesday and then begin Tamoxifen on Thursday. We always have to watch out for ourselves don't we! He was so sorry he hadn't noticed that! He was thankful I had read about it on this site. So I too am worried about the emotional part of this drug. Not only could this cause me to have emotional issues but I won't have the prozac either to help even me out! I have warned my husband and I am going to tell the kids so they will know I haven't lost my mind!

jo jo's picture
jo jo
Posts: 1175
Joined: Jun 2010

I will ask my oncologist about this when i see her next week. If the tamoxifen can do this or is it just the stress of dealin with the BC finally caughting up with us!

Mariannemm its a good thing you read about the combination of the two drugs before you started taking them...and i know doctors are human too and make mistakes, even the good ones, but thats why we always have to look out for ourselves also.
IT does suck that we have to warn our family that we might go crazy! To me moodswings and being crazy are pretty close...my better half gave me a new nickname..."Crazy Lady" hehe!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network